Alert archive / Arizona / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 53, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Jul 25, 2013, 5:17 PM MST for Pima County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2013, 5:17 PM MST (00:17 UTC)
- Expired
- Jul 25, 2013, 5:45 PM MST
- In force
- 28 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
The radar
The Phoenix radar (KIWA), 156 km from the middle of the area, began a volume at 00:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Phoenix, AZ (KPSR), launched 00:00Z, 0.3 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 538 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 2040 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
190 WUUS55 KTWC 260017 SVRTWC AZC019-260045- /O.NEW.KTWC.SV.W.0053.130726T0017Z-130726T0045Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 517 PM MST THU JUL 25 2013 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN PIMA COUNTY IN SOUTH CENTRAL ARIZONA... * UNTIL 545 PM MST * AT 515 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AJO...OR 40 MILES SOUTH OF GILA BEND...AND MOVING WEST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3233 11312 3250 11310 3249 11266 3224 11272 TIME...MOT...LOC 0017Z 105DEG 21KT 3238 11280 $$ FRANCIS
2 follow-up statements
480 WWUS55 KTWC 260030 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 530 PM MST THU JUL 25 2013 AZC019-260045- /O.CON.KTWC.SV.W.0053.000000T0000Z-130726T0045Z/ PIMA AZ- 530 PM MST THU JUL 25 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM MST FOR NORTHWESTERN PIMA COUNTY... AT 524 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AJO...OR 40 MILES SOUTH OF GILA BEND...MOVING WEST AT 25 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3233 11312 3250 11310 3249 11266 3224 11272 TIME...MOT...LOC 0030Z 105DEG 21KT 3240 11289 $$ FRANCIS
118 WWUS55 KTWC 260050 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 550 PM MST THU JUL 25 2013 AZC019-260058- /O.EXP.KTWC.SV.W.0053.000000T0000Z-130726T0045Z/ PIMA AZ- 550 PM MST THU JUL 25 2013 ...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN PIMA COUNTY HAS EXPIRED... AT 548 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED WEAKENING THUNDERSTORMS ACROSS NORTHWESTERN PIMA COUNTY. THUS... THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE AT 545 PM MST. LAT...LON 3233 11312 3250 11310 3249 11266 3224 11272 TIME...MOT...LOC 0030Z 105DEG 21KT 3240 11289 $$ FRANCIS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 1:45 PM MST, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 25, 1:45 PM MST, 3 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 145 PM MST THU JUL 25 2013 .SYNOPSIS...A DISTURBANCE ALOFT ACROSS THE AREA WILL ENHANCE THUNDERSTORM COVERAGE AND INTENSITY ACROSS MOST OF THE INTO THIS EVENING. SOME STORMS WILL GENERATE HEAVY RAINFALL. OTHERWISE...PLENTY OF MOISTURE ACROSS THE REGION TO PROVIDE A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS FRIDAY AND SATURDAY. A DECREASE IN MOISTURE IS EXPECTED TO LEAD TO LESS THUNDERSTORM ACTIVITY EARLY NEXT WEEK WITH PERHAPS AN INCREASE AGAIN BY THE MIDDLE OF NEXT WEEK. && .DISCUSSION...IR SATELLITE IMAGERY AND RADAR IMAGERY SHOWS WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOPED LATE THIS MORNING ACROSS THE HIGHER TERRAIN OF THE CENTRAL PORTIONS OF THE FORECAST AREA. COVERAGE IN THE VALLEYS HASN'T BEEN AS WIDESPREAD AS SOME OF THESE STORMS HAVE HAD ISSUES PERSISTING ONCE OFF THE MOUNTAINS. THE STORMS SO FAR HAVE BEEN VERY EFFICIENT RAINFALL PRODUCERS WITH 1 TO 2 INCHES COMMON WITH THE STRONGER CELLS RESULTING IN AREAS OF FLASH FLOODING. NOW WE'RE IN THE PROCESS OF MCS DEVELOPMENT AS COLD POOLS GET ESTABLISHED. WITH CONTINUED OUTFLOWS AND CELL MERGERS...THE THREAT FOR VALLEY LOCATIONS WILL CONTINUE INTO THIS EVENING. MEANWHILE...THE FORECAST IS A BIT MORE UNCERTAIN FOR EASTERN SECTIONS OF THE FORECAST AREA INCLUDING MUCH OF GRAHAM/GREENLEE/COCHISE COUNTIES AS CONVECTION MORE LIMITED STILL THERE. WILL MAINTAIN ELEVATED POPS NEARLY AREAWIDE INTO THIS EVENING WHICH COINCIDES WELL WITH THE FLASH FLOOD WATCH. FRIDAY WILL MUCH DEPEND ON HOW WORKED OVER WE ARE FROM CONVECTION TODAY. THE INVERTED TROUGH WILL GRADUALLY SWING TO THE NORTH AND SOME DRIER AIR WILL MOVE INTO EASTERN AREAS WITH PWAT VALUES DOWN TO ABOUT 1.25 INCHES EAST OF TUCSON. WE STILL THINK THERE WILL BE ENOUGH MOISTURE FOR SCATTERED SHOWERS AND THUNDERSTORMS BUT NOT TO THE LEVEL OF COVERAGE WE ARE SEEING TODAY. BY THIS WEEKEND...THE UPPER HIGH WILL GRADUALLY SHIFT SOUTHWARD ACROSS ARIZONA INTO NORTHERN SONORA WITH MOISTURE GRADUALLY DECREASING. THIS WILL RESULT IN A MUCH LOWER GRADE MONSOON PATTERN BY ABOUT SUNDAY AND MONDAY. THEREAFTER...THE MID/UPPER LEVEL HIGH WILL SHIFT EASTWARD BY THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN THE FLOW BECOMING MORE SOUTHERLY AGAIN WITH RAIN CHANCES GRADUALLY INCREASING. && .AVIATION...ACTIVE THUNDERSTORM DAY WITH ABUNDANT CB IN THE VICINITY THROUGH 25/04Z. FAVORED TIME FOR THUNDERSTORMS TO IMPACT TERMINALS IS THROUGH 25/22Z...WITH ADDITIONAL SHOWER ACTIVITY AND ISOLATED THUNDERSTORMS POSSIBLE THROUGH THE 26/04Z. CIGS IN THE MVFR RANGE EXPECTED WITH THUNDERSTORMS...BUT SHOULD OTHERWISE REMAIN VFR. WINDS WILL REMAIN GENERALLY LESS THAN 10 KTS OUTSIDE OF THUNDERSTORMS...WITH STRONG A ERRATIC WINDS NEAR THUNDERSTORMS. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...AN ACTIVE THUNDERSTORM DAY IS ON TAP THROUGH THE AFTERNOON AND EVENING. HIGH MOISTURE VALUES WILL KEEP FIRE WEATHER CONCERNS VERY LOW...BUT MAY LEAD TO HEAVY RAIN AND FLASH FLOODING. TYPICAL LIGHT WINDS FOLLOWING NORMAL DIURNAL TRENDS ARE EXPECTED...WITH STRONG AND ERRATIC WINDS AROUND THUNDERSTORMS. MOIST AIR WILL REMAIN IN PLACE THROUGH SATURDAY BUT A WARM AND DRYING TREND SHOULD BEGIN BY SUNDAY ALONG WITH BREEZIER WEST WINDS. && .TWC WATCHES/WARNINGS/ADVISORIES...FLASH FLOOD THROUGH 9 PM THURSDAY FOR ALL OF SOUTHEAST ARIZONA EXCEPT FOR WESTERN PIMA COUNTY. && VISIT US ON FACEBOOK...TWITTER...YOUTUBE...AND AT WEATHER.GOV/TUCSON GL
In the hours before
Local storm report, Jul 25, 1:05 PM MST, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
105 PM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM FLASH FLOOD 3 N CORONA DE TUCSON 31.99N 110.77W
07/25/2013 PIMA AZ TRAINED SPOTTER
TRAINED SPOTTER REPORTED FLASH FLOODING ON SOUTH
HOUGHTON ROAD NEAR CORONA DE TUCSON.
&&
EVENT NUMBER TWC1300076
BROSTLocal storm report, Jul 25, 1:26 PM MST, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
126 PM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLASH FLOOD 4 WSW VAIL 32.03N 110.77W
07/25/2013 PIMA AZ FACEBOOK
WATER FLOWING QUICKLY ACROSS HOUGHTON ROAD JUST SOUTH
OF THE FAIRGROUNDS.
&&
EVENT NUMBER TWC1300077
BROSTSpecial weather statement, Jul 25, 1:52 PM MST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 152 PM MST THU JUL 25 2013 AZZ507-514-252130- SANTA CATALINA AND RINCON MOUNTAINS INCLUDING MOUNT LEMMON/SUMMERHAVEN AZ-UPPER SAN PEDRO RIVER VALLEY INCLUDING SIERRA VISTA/BENSON AZ- 152 PM MST THU JUL 25 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EXTREME EASTERN PIMA AND WESTERN COCHISE COUNTIES UNTIL 230 PM MST... AT 145 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTH OF BENSON...OR 30 MILES SOUTHWEST OF WILLCOX...MOVING NORTH AT 10 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. AREAS AFFECTED BY THIS STORM INCLUDE...MAINLY RURAL AREAS NORTH OF INTERSTATE 10 ACROSS EXTREME EASTERN PIMA AND WESTERN COCHISE COUNTIES. LAT...LON 3224 11056 3229 11023 3199 11016 3190 11045 TIME...MOT...LOC 2052Z 164DEG 10KT 3205 11029 JJB
Local storm report, Jul 25, 2:40 PM MST, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
240 PM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD 4 WSW PICTURE ROCKS 32.32N 111.31W
07/25/2013 PIMA AZ BROADCAST MEDIA
SWIFT WATER RESCUE AT ANWAY RD AND MANVILLE RD.
&&
EVENT NUMBER TWC1300078
GLLocal storm report, Jul 25, 2:58 PM MST, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
258 PM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD 2 SSW THREE POINTS 32.04N 111.29W
07/25/2013 PIMA AZ FACEBOOK
WATER FLOWING OVER THE ROADWAYS ALONG SIERRITA MOUNTAIN
RD AND GUY STREET. THERE WAS ABUNDANT DEBRIS IN THE AREA
AS WELL. WASHES AND STREAMS WERE STILL RUNNING AT TIME
OF REPORT.
&&
EVENT NUMBER TWC1300079
BROSTLocal storm report, Jul 25, 4:17 PM MST, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
417 PM MST THU JUL 25 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0414 PM FLASH FLOOD SABINO CANYON 32.34N 110.81W
07/25/2013 PIMA AZ FLOOD CONTROL
SABINO CREEK AT DAM ROSE 1.4 FEET AT 325PM
&&
EVENT NUMBER TWC1300080
GWSThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 9:52 AM MST | Special Weather Statement | TWC | Graham | 38 min |
| Jul 26, 12:48 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 26, 1:08 PM MST | Special Weather Statement | TWC | Santa Cruz | 52 min |
| Jul 26, 1:12 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 26, 1:31 PM MST | Areal Flood Advisory | TWC | Graham | 119 min |
| Jul 26, 1:44 PM MST | Flash Flood Warning | TWC | Pima | 2 hr |
| Jul 26, 1:50 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 26, 2:02 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 118 min |
| Jul 26, 2:05 PM MST | Severe Thunderstorm Warning | TWC | Pima | 40 min |
| Jul 26, 2:17 PM MST | Flash Flood Warning | TWC | Pima | 118 min |
| Jul 26, 2:28 PM MST | Special Weather Statement | TWC | 47 min | |
| Jul 26, 2:41 PM MST | Areal Flood Advisory | TWC | Pima | 3 hr |
| Jul 26, 2:46 PM MST | Areal Flood Advisory | TWC | Pima, Pinal | 3 hr |
| Jul 26, 2:54 PM MST | Areal Flood Advisory | TWC | Cochise, Santa Cruz | 111 min |
| Jul 26, 3:10 PM MST | Severe Thunderstorm Warning | TWC | Pima | 50 min |
| Jul 26, 3:29 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 31 min |
| Jul 26, 3:35 PM MST | Flash Flood Warning | TWC | Pima | 115 min |
| Jul 26, 3:51 PM MST | Flash Flood Warning | TWC | Cochise, Santa Cruz | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arizona, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.